Electronic Journal of Statistics

On parameter estimation for critical affine processes

Mátyás Barczy, Leif Döring, Zenghu Li, and Gyula Pap

Full-text: Open access

Abstract

First we provide a simple set of sufficient conditions for the weak convergence of scaled affine processes with state space $\mathbb{R}_{+}\times \mathbb{R}^{d}$. We specialize our result to one-dimensional continuous state branching processes with immigration. As an application, we study the asymptotic behavior of least squares estimators of some parameters of a two-dimensional critical affine diffusion process.

Article information

Source
Electron. J. Statist., Volume 7 (2013), 647-696.

Dates
First available in Project Euclid: 14 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.ejs/1363268500

Digital Object Identifier
doi:10.1214/13-EJS786

Mathematical Reviews number (MathSciNet)
MR3035268

Zentralblatt MATH identifier
1336.60165

Subjects
Primary: 60F05: Central limit and other weak theorems 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Secondary: 62F12: Asymptotic properties of estimators 91G70: Statistical methods, econometrics

Keywords
Affine process scaling theorem least squares estimator

Citation

Barczy, Mátyás; Döring, Leif; Li, Zenghu; Pap, Gyula. On parameter estimation for critical affine processes. Electron. J. Statist. 7 (2013), 647--696. doi:10.1214/13-EJS786. https://projecteuclid.org/euclid.ejs/1363268500


Export citation

References

  • [1] Andersen, L. B. G. and Piterbarg, V. V. (2007). Moment explosions in stochastic volatility models., Finance and Stochastics 11(1) 29–50.
  • [2] Anderson, T. W. (1959). On asymptotic distributions of estimates of parameters of stochastic difference equations., The Annals of Mathematical Statistics 30 676–687.
  • [3] Barczy, M., Ispány, M. and Pap, G. (2010). Asymptotic behavior of CLS estimators of autoregressive parameter for nonprimitive unstable INAR(2) models. Available on the ArXiv:, http://arxiv.org/abs/1006.4641
  • [4] Barndorff-Nielsen, O. and Shephard, N. (2001). Non-Gaussian Ornstein-Uhlenbeck-based models and some of their uses in financial economics., Journal of the Royal Statistical Society, Series B 63 167–241.
  • [5] Ben Alaya, M. and Kebaier, M. (2012). Parameter estimation for the square root diffusions: ergodic and nonergodic cases., Stochastic Models 28(4) 609–634.
  • [6] Ben Alaya, M. and Kebaier, M. (2012). Asymptotic behavior of the maximum likelihood estimator for ergodic and nonergodic square-root diffusions. Available on the HAL:, http://hal.archives-ouvertes.fr/hal-00640053
  • [7] Carr, P. and Wu, L. (2003). The finite moment log stable process and option pricing., The Journal of Finance 58 753–777.
  • [8] Chen, H. and Joslin, S. (2012). Generalized transform analysis of affine processes and applications in finance., Review of Financial Studies 25(7) 2225–2256.
  • [9] Cuchiero, C., Filipović, D. and Teichmann, J. (2010). Affine Models. Contribution to, Encyclopedia of Quantitative Finance. John Wiley & Sons, Ltd.
  • [10] Dawson, D. A. and Li, Z. (2006). Skew convolution semigroups and affine processes., The Annals of Probability 34(3) 1103–1142.
  • [11] Duffie, D., Filipović, D. and Schachermayer, W. (2003). Affine processes and applications in finance., Annals of Applied Probability 13 984–1053.
  • [12] Ethier, S. N. and Kurtz, T. G. (1986)., Markov Processes: Characterization and Convergence. Wiley.
  • [13] Filipović, D. and Mayerhofer, E. (2009). Affine diffusion processes: theory and applications. In Albrecher, Hansjörg (ed.) et al., Advanced Financial Modelling, Radon Series on Computational and Applied Mathematics 8 125–164, Berlin, Walter de Gruyter.
  • [14] Friz, P. K. and Keller-Ressel, M. (2010). Moment Explosions in Stochastic Volatility Models. Contribution to, Encyclopedia of Quantitative Finance. John Wiley & Sons, Ltd.
  • [15] Glasserman, P. and Kim, K-K. (2010). Moment explosions and stationary distributions in affine diffusion models., Mathematical Finance 20(1) 1–33.
  • [16] Hamilton, J. D. (1994)., Time Series Analysis. Princeton University Press, Princeton.
  • [17] Heston, S. (1993). A closed-form solution for options with stochastic volatilities with applications to bond and currency options., The Review of Financial Studies 6 327–343.
  • [18] Hu, Y. and Long, H. (2009). Least squares estimator for Ornstein–Uhlenbeck processes driven by $\alpha$-stable motions., Stochastic Processes and their Applications 119 2465–2480.
  • [19] Hu, Y. and Long, H. (2009). On the singularity of least squares estimator for mean-reverting $\alpha$-stable motions., Acta Mathematica Scientia 29B(3) 599–608.
  • [20] Huang, J., Ma, C. and Zhu, C. (2011). Estimation for discretely observed continuous state branching processes with immigration., Statistics and Probability Letters 81 1104–1111.
  • [21] Ikeda, N. and Watanabe, S. (1981)., Stochastic Differential Equations and Diffusion Processes. North-Holland Publishing Company.
  • [22] Jacod, J. and Shiryaev, A. N. (2003)., Limit Theorems for Stochastic Processes, 2nd ed. Springer-Verlag, Berlin.
  • [23] Jena, R. P., Kim, K.-K. and Xing, H. (2012). Long-term and blow-up behaviors of exponential moments in multi-dimensional affine diffusions., Stochastic Processes and their Applications 122(8) 2961–2993.
  • [24] Karatzas, I. and Shreve, S.E. (1991)., Brownian Motion and Stochastic Calculus, 2nd edition. Springer-Verlag.
  • [25] Keller-Ressel, M., Schachermayer, W. and Teichmann, J. (2011). Affine processes are regular., Probabaility Theory and Related Fields 151 591–611.
  • [26] Keller-Ressel, M., Schachermayer, W. and Teichmann, J. (2012). Regularity of affine processes on general state spaces. Available on the ArXiv:, http://arxiv.org/abs/1105.0632v2
  • [27] Li, Z. (2011)., Measure-Valued Branching Markov Processes. Springer-Verlag, Heidelberg.
  • [28] Ma, C. (2009). A limit theorem of two-type Galton–Watson branching processes with immigration., Statistics and Probability Letters 79 1710–1716.
  • [29] Mann, H. B. and Wald, A. (1943). On the statistical treatment of linear stochastic difference equations., Econometrica 11(3/4) 173–220.
  • [30] Overbeck, L. and Rydén, T. (1997). Estimation in the Cox-Ingersoll-Ross model., Econometric Theory 13(3) 430–461.
  • [31] Overbeck, L. (1998). Estimation for continuous branching processes., Scandinavian Journal of Statistics 25(1) 111–126.
  • [32] Protter, P. (2004)., Stochastic Integration and Differential Equations, 2nd edition. Springer-Verlag.
  • [33] van der Vaart, A. W. (1998)., Asymptotic Statistics. Cambridge University Press, Cambridge.
  • [34] Wei, C. Z. and Winnicki, J. (1989). Some asymptotic properties of branching processes with immigration., Stochastic Processes and their Applications 31 261–282.
  • [35] Wei, C. Z. and Winnicki, J. (1990). Estimation of the means in the branching processes with immigration., The Annals of Mathematical Statistics 18(4) 1757–1773.
  • [36] White, J. S. (1958). The limiting distribution of the serial correlation coefficient in the explosive case., The Annals of Mathematical Statistics 29 1188–1197.